Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 34, NWS Los Angeles, CA

October 15, 2015Los Angeles County, Ventura County, California

NWS Los Angeles, CA issued this flash flood warning at Oct 15, 2015, 3:45 PM PDT for Los Angeles County, Ventura County, California. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 15, 2015, 3:45 PM PDT (22:45 UTC)
Expired
Oct 15, 2015, 6:45 PM PDT
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Los Angeles County, CA, Ventura County, CA

The radar

The Los Angeles radar (KVTX), 64 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 15, 3:56 PM PDTHEAVY RAIN 2.2212 Wnw Lancaster, CA2.22 INCHES OF RAINFALL IN ONE HOUR AT POPPY PARK RAWS.
Oct 15, 3:58 PM PDTFLASH FLOOD16 Wnw Lancaster, CARESCUE IN PROGRESS NEAR HIGHWAY 138 AND 170TH ST DUE TO VEHICLES STUCK IN FLOODING AND MUD FLOWS. CHP REPORTS HEAVY FLOODING AND WATER RUSHING THROUGH THE AREA.
Oct 15, 4:03 PM PDTFLASH FLOOD8 Sw Lancaster, CACHP SHUTTING DOWN ELIZABETH LAKE ROAD AND BOUQUET CANYON RD. ROADS ARE IMPASSABLE WEST FROM JOHNSON HILL.
Oct 15, 4:25 PM PDTHEAVY RAIN 2.999 Sw Lancaster, CA2.99 INCHES OF RAINFALL IN 30 MINUTES WHICH EQUATE TO 6 INCH PER HOUR RAINFALL RATES.
Oct 15, 4:25 PM PDTHEAVY RAIN 3.388 Sw Lancaster, CALEONA VALLEY RAIN GAUGE REPORTED 3.38 INCHES IN ONE-HOUR AND 1.81 INCHES IN 30 MINUTES. THIS WAS A 1000-YR RAINFALL EVENT.
Oct 15, 4:30 PM PDTFLASH FLOOD5 Sw Lancaster, CA*** 1 FATAL *** BODY FOUND IN VEHICLE BURIED IN 6 FT OF MUD ON OCT. 20TH. THIS WAS PRESUMED TO HAVE OCCURRED OCT. 15TH IN THE LATE AFTERNOON DURING FLASH FLOODING JUST WEST OF QUARTZ HILL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 10.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2015-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2015-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WGUS56 KLOX 152245
FFWLOX
CAC037-111-160145-
/O.NEW.KLOX.FF.W.0034.151015T2245Z-151016T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
345 PM PDT THU OCT 15 2015

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LOS ANGELES COUNTY IN SOUTHWESTERN CALIFORNIA...
  NORTHEASTERN VENTURA COUNTY IN SOUTHWESTERN CALIFORNIA...

* UNTIL 645 PM PDT
    
* AT 344 PM PDT...STRONG SHOWERS AND THUNDERSTORMS WERE PRODUCING 
  HEAVY RAIN ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY. 
  FLASH FLOODING IS OCCURRING OR IMMINENT WITH THESE STORMS. 

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
  QUARTZ HILL...
  LAKE PALMDALE...
  LAKE HUGHES...
  ELIZABETH LAKE...
  HIGHWAY 138 BETWEEN QUAIL LAKE AND LANCASTER...
  GORMAN...
  DESERT VIEW HIGHLANDS...
  PYRAMID LAKE...
  INTERSTATE 5 OVER THE GRAPEVINE...
  AND CASTAIC LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3455 11877 3482 11889 3482 11817 3453 11810

$$

HALL
4 follow-up statements
444 
WGUS76 KLOX 152252
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
352 PM PDT THU OCT 15 2015

CAC037-111-160145-
/O.CON.KLOX.FF.W.0034.000000T0000Z-151016T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-VENTURA CA-
352 PM PDT THU OCT 15 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR
NORTHWESTERN LOS ANGELES AND NORTHEASTERN VENTURA COUNTIES...

AT 348 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS WESTERN 
PORTION OF THE ANTELOPE VALLEY AND THROUGH THE INTERSTATE 5 CORRIDOR 
IN THE MOUNTAINS. FLASH FLOODING AND MUD AND DEBRIS FLOW ARE 
OCCURRING OR IMMINENT.

EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING AND MUD SLIDES NEAR 
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION 
AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
QUARTZ HILL...
LAKE PALMDALE...
LAKE HUGHES...
ELIZABETH LAKE...
HIGHWAY 138 BETWEEN QUAIL LAKE AND LANCASTER...
GORMAN...
DESERT VIEW HIGHLANDS...
PYRAMID LAKE...
INTERSTATE 5 OVER THE GRAPEVINE...
AND CASTAIC LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

&&

LAT...LON 3455 11877 3482 11889 3482 11817 3453 11810

$$

HALL
145 
WGUS76 KLOX 152319
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
419 PM PDT THU OCT 15 2015

CAC037-111-160145-
/O.CON.KLOX.FF.W.0034.000000T0000Z-151016T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-VENTURA CA-
419 PM PDT THU OCT 15 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR
NORTHWESTERN LOS ANGELES AND NORTHEASTERN VENTURA COUNTIES...

AT 412 PM PDT...LOCAL LAW ENFORCEMENT HAS REPORTED SIGNIFICANT 
FLOODING AND DEBRIS FLOWS ON LAKE HUGHES...ELIZABETH LAKE...AND SAN 
FRANCISQUITO CANYON ROADS...HIGHWAY 138...AND INTERSTATE 5 CORRIDOR. 
LAW ENFORCEMENT IS ADVISING PEOPLE TO REMAIN AWAY FROM THE AREA.

EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE FLASH FLOODING 
AND DEBRIS FLOWS NEAR STEEP TERRAIN. THE FLOWS CAN CONSIST OF 
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
QUARTZ HILL...LAKE PALMDALE...LAKE HUGHES...ELIZABETH LAKE...HIGHWAY
138 BETWEEN QUAIL LAKE AND LANCASTER...GORMAN...DESERT VIEW
HIGHLANDS...PYRAMID LAKE...INTERSTATE 5 OVER THE GRAPEVINE AND
CASTAIC LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

&&

LAT...LON 3455 11877 3482 11889 3482 11817 3453 11810

$$

HALL
148 
WGUS76 KLOX 152338
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
438 PM PDT THU OCT 15 2015

CAC037-111-160145-
/O.CON.KLOX.FF.W.0034.000000T0000Z-151016T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-VENTURA CA-
438 PM PDT THU OCT 15 2015

...THIS IS A FLASH FLOOD EMERGENCY FOR LEONA VALLEY...QUARTZ 
HILL...AND WESTERN PORTION OF PALMDALE...

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR
NORTHWESTERN LOS ANGELES AND NORTHEASTERN VENTURA COUNTIES...

AT 431 PM PDT...LOCAL LAW ENFORCEMENT REPORTED HAS REPORTED 
SIGNIFICANT FLOODING AND DEBRIS FLOWS ON LAKE HUGHES...ELIZABETH 
LAKE...AND SAN FRANCISQUITO CANYON ROADS...HIGHWAY 138...AND 
INTERSTATE 5 CORRIDOR. MULTPLE VEHICLES ARE TRAPPED IN THE AREA DUE  
TO FLASH FLOODING AND DEBRIS FLOWS. LAW ENFORCEMENT IS ADVISING 
PEOPLE TO REMAIN AWAY FROM THE AREA.

THIS IS A FLASH FLOOD EMERGENCY FOR LEONA VALLEY...QUARTZ HILL...AND 
WESTERN PORTION OF PALMDALE. THIS IS A DANGEROUS SITUATION! SEEK 
HIGHER GROUND NOW IMMEDIATELY!

EXCESSIVE RAINFALL IN EXCESS OF 4 INCHES PER HOUR HAS OCCURRED NEAR 
LEONA VALLEY AND POPPY PARK AREA. FLASH FLOODING AND DEBRIS FLOW ARE 
IS OCCURRING! FLASH FLOODING AND DEBRIS FLOW CAN CONSIST OF 
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

STAY AWAY OR BE SWEPT AWAY. ARROYOS AND NORMALLY DRY WASHES WILL BE 
FLOWING WITH WATER AND MUD.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3455 11877 3482 11889 3482 11817 3453 11810

$$

HALL/GOMBERG
127 
WGUS76 KLOX 160059
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
554 PM PDT THU OCT 15 2015

CAC037-111-160145-
/O.CON.KLOX.FF.W.0034.000000T0000Z-151016T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-VENTURA CA-
554 PM PDT THU OCT 15 2015

...THIS IS A FLASH FLOOD EMERGENCY FOR LAKE HUGHES...ELIZABETH 
LAKE AND LEONA VALLEY NEAR PALMDALE......

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR
NORTHWESTERN LOS ANGELES AND NORTHEASTERN VENTURA COUNTIES...

AT 544 PM PDT...DOPPLER RADAR INDICATED HEAVY RAIN BEGINNING TO MOVE 
EAST OF THE WARNED AREA. HOWEVER...OVER THREE INCHES OF RAIN FELL 
OVER THE AREA IN A SHORT PERIOD OF TIME...RESULTING IN LIFE 
THREATENING FLASH FLOODING AND EXTENSIVE DEBRIS FLOWS. THE FLOODING 
AND DEBRIS FLOWS ARE EXPECTED TO CONTINUE AT LEAST THROUGH 645 PM 
THIS EVENING. 

THIS IS A FLASH FLOOD EMERGENCY FOR LAKE HUGHES...ELIZABETH LAKE AND 
LEONA VALLEY NEAR PALMDALE. SEEK HIGHER GROUND NOW!

FLASH FLOODING AND DEBRIS FLOWS ARE OCCURRING! FLASH FLOODING AND 
DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE 
MATERIALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3455 11877 3482 11889 3482 11817 3453 11810

$$

SMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 2:15 PM PDT, 1 hour 30 minutes earlier.

Area forecast discussion, Oct 15, 2:15 PM PDT, 1 hour 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PDT THU OCT 15 2015

.SYNOPSIS...

LOW PRESSURE ALOFT WILL SUPPORT SHOWER AND THUNDERSTORM ACTIVITY
ACROSS THE REGION THROUGH TONIGHT. THE ACTIVITY IS EXPECTED TO
LINGER IN THE MOUNTAINS AND DESERTS THROUGH SATURDAY.  ANOTHER LOW
PASSING TO OUR NORTH SUNDAY WILL LEAD TO A DROP IN TEMPERATURES.
COASTAL MORNING CLOUDS AND PATCHY FOG IS POSSIBLE THROUGH SUNDAY.
EARLY NEXT WEEK HIGH PRESSURE WILL SUPPORT A WARMING TREND WITH
OFFSHORE WINDS POSSIBLE.

&&

.SHORT TERM (TODAY-SUN)...ANOTHER ACTIVE CONVECTIVE DAY ACROSS THE
MOUNTAINS BUT SO FAR VITUALLY NO CONVECTION ACROSS THE COAST AND
VALLEYS. AS EXPECTED THE STORMS ARE MOVING MUCH SLOWER ACROSS THE
WESTERN PORTION OF THE FORECAST AREA AS THE UPPER LOW MOVES OVERHEAD
AND THIS HAS HELPED GENERATE PROLONGED INTENSE RAINFALL RATES.
ACROSS LA COUNTY THE STORMS ARE MOVING FASTER AND NOT ACCUMULATING
AS MUCH. WILL KEEP LOW CHANCES FOR THUNDERSTORMS AT LOWER ELEVATIONS
THROUGH THE EVENING AS THERE IS PLENTY OF MOISTURE AVAILABLE AND WE
ARE GETTING A LOT OF SUNSHINE AND SURFACE HEATING, THOUGH
INSTABILITY IS MARGINAL.

OVERNIGHT THE LOW WILL CONTINUE ITS SLOW TREK EAST AND WITH AMPLE
MOISTURE AND INSTABILITY IT SEEMS PRUDENT TO KEEP THUNDERSTORM
CHANCES GOING THROUGH THE NIGHT OVER THE MTNS AND AV. FOR THE COAST
AND VALLEYS MODELS AGAIN SHOW A FAIRLY DEEP MARINE INVERSION AND WE
SHOULD SEE PLENTY OF LOW CLOUDS DEVELOPING OVERNIGHT INTO FRIDAY
MORNING. NOT EXPECTING TOO MUCH CHANGE IN TEMPS FRIDAY FROM TODAY,
PERHAPS A DEGREE OR TWO COOLER OVERALL. BEST CHANCES FOR CONVECTION
ARE AGAIN OVER THE MOUNTAINS BUT FOCUSING A BIT FURTHER EAST AS THE
LOW MOVES IN THAT DIRECTION.

NOT MUCH CHANGE SATURDAY WITH AGAIN A REPEAT OF LOW CLOUDS FOR COAST
AND VALLEYS. DID ADD SMALL POPS TO THE LA/VENTURA MTNS AND AV AS
THERE IS STILL ENOUGH LINGERING MOISTURE AND INSTABILITY TO FIRE OFF
AN ISOLATED STORM OR TWO.

A TROF WILL MOVE THROUGH THE AREA SUNDAY. AFTER SEVERAL RUNS OF
PUSHING THE TROF FARTHER INLAND THE LATEST OPERATIONAL GFS HAS
WOBBLED IT TO THE WEST. THE NAM AND ECMWF STILL KEEP IT INAIDE AND
DRIER AND WILL HOLD ONTO THAT SOLUTION FOR NOW. BUT MAY EVENTUALLY
HAVE TO ADD SOME SMALL POPS ACROSS OUR INTERIOR BORDER WITH KERN AND
SBD COUNTIES AS SOME LIGHT UPSLOPE FLOW MIGHT INTERACT WITH LOW LVL
MOISTURE FROM THE DISSIPATED COLD FRONT TO GENERATE SOME LIGHT
PRECIP THERE. HIGHS SUNDAY GENERALLY A COUPLE DEGREES COOLER
OVERALL.

.LONG TERM (MON-THU)...AFTER THE SUNDAY TROF PASSAGE SOME SECONDARY
ENERGY COMES IN BEHIND THAT AND CARVES OUT A NEW TROF THAT EXTENDS
INTO NRN MEXICO WITH NORTHERLY FLOW ALOFT ACROSS SRN CA. AT THE SAME
TIME SURFACE PRESSURES WILL INCREASE ACROSS THE GREAT BASIN AND LEAD
TO A LIGHT TO MODERATE OFFSHORE FLOW TUE AND WED. SO NOT MUCH CHANGE
IN TEMPERATURES MONDAY, BUT MUCH WARMER TUE/WED WITH THE OFFSHORE
FLOW AND RIDGE BUILDING FROM THE NORTH. COULD BE SOME LOCALLY GUSTY
SANTA ANA WINDS WITH THIS ASSUMING THE PATTERN HOLDS. GRADIENTS
WEAKEN SOME ON THURSDAY SO LIKELY SOME COOLING THEN ALONG WITH
LIGHTER WINDS.

&&

.AVIATION...15/1800Z.
NO MARINE LAYER PRESENT...BUT STRATUS IS. OVERALL BRIEF SCT
CONDITIONS 18-21Z TODAY...BUT MODERATE CONFIDENCE THAT BKN025-35
CONDITIONS WILL GENERALLY FORM BETWEEN 20 AND 22Z WITH MOIST AND
UNSTABLE CONDITIONS. 20 PERCENT CHANCE FOR A SHOWER OR THUNDERSTORM
AT ALL AIRPORTS TODAY...WITH BEST WINDOW BETWEEN 20 AND 03Z.
LOCALIZED IFR WITH LLWS POSSIBLE NEAR ANY THUNDERSTORMS. STRATUS
LIKELY TO REFORM TONIGHT OVERALL ALL AIRPORTS EXPECTED KPMD AND
KWJF...BUT CIGS ABOUT 005 HIGHER THAN THIS MORNING. 60 PERCENT
CHANCE FOR A COHERENT MARINE LAYER TO FORM TONIGHT.

KLAX...20 PERCENT CHANCE OF A SHOWER OR THUNDERSTORM
TODAY...PRIMARILY BETWEEN 20 AND 01Z. SCT-BKN025-035 CONDITIONS TO
PREVAIL TODAY...WITH MODERATE CONFIDENCE FOR AT LEAST OCCASIONAL
CIGS BETWEEN 20 AND 02Z. MVFR CIGS 015-025 LIKELY TONIGHT. NO
SIGNIFICANT EAST WINDS EXPECTED...UNLESS AN UNLUCKY THUNDERSTORM
FORMS.

KBUR...30 PERCENT CHANCE OF A SHOWER OR THUNDERSTORM
TODAY...PRIMARILY BETWEEN 20 AND 03Z. SCT-BKN020-030 CONDITIONS TO
PREVAIL TODAY...WITH MODERATE CONFIDENCE FOR AT LEAST OCCASIONAL
CIGS BETWEEN 20 AND 02Z. MVFR CIGS 010-020 LIKELY TONIGHT.

&&

.MARINE...15/900 AM... THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS
OVER THE COASTAL WATERS TODAY. ANY THUNDERSTORM COULD PRODUCE GUSTY
WINDS. THERE ARE RANDOM PATCHES OF FOG WITH VISIBILITIES AROUND 1
MILE...BUT IT IS HARD TO SEE ON SATELLITE. HIGH CONFIDENCE IN
NORTHWEST FLOW INCREASING EACH DAY FRIDAY THROUGH SUNDAY WITH SMALL
CRAFT CONDITIONS LIKELY NORTH OF SAN NICOLAS ISLAND. CHOPPY SEAS
EXPECTED NORTH OF SAN ONOFRE OVER THE WEEKEND.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...MW
AVIATION/MARINE...KITTELL
SYNOPSIS...MUNROE

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 15, 6:00 AM PDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU OCT 15 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-161300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR
HAZARDOUS SEA AND DRIVING CONDITIONS OVER THE AREA TODAY.

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WITH WEAKER WINDS ALOFT
WILL BRING HAZARDOUS DRIVING CONDITIONS OVER INTERIOR SECTIONS WITH
A SMALL POSSIBILITY FLASH FLOODING.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KITTELL

In the hours before

Special weather statement, Oct 15, 1:17 PM PDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
117 PM PDT THU OCT 15 2015

CAZ038-052-053-152115-
VENTURA COUNTY MOUNTAINS CA-SANTA BARBARA COUNTY MOUNTAINS CA-
CUYAMA VALLEY CA-
117 PM PDT THU OCT 15 2015

...SPECIAL WEATHER STATEMENT...

AT 117 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF MOUNT PINOS...OR 27 MILES NORTH OF OJAI...MOVING
SLOWLY TOWARD THE NORTHWEST. ANOTHER STRONG STORM WAS DEVELOPING 9
MILES NORTHWEST OF REYES PEAK.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. IN ADDITION...HEAVY DOWNPOURS  MAY PRODUCE LOCALIZED
FLOODING OF DRAINAGES AND LOW LYING ROADWAYS IN THIS AREA.

LOCATIONS IMPACTED INCLUDE... LOCKWOOD VALLEY...REYES PEAK... AND
HIGHWAY 33 FROM LOCKWOOD VALLEY ROAD TO THE SANTA BARBARA COUNTY
LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3490 11938 3488 11938 3488 11928 3486 11928
      3486 11924 3481 11924 3481 11900 3461 11901
      3460 11944 3490 11945
TIME...MOT...LOC 2017Z 240DEG 49KT 3484 11928

SMITH
Local storm report, Oct 15, 3:16 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
316 PM PDT THU OCT 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      12 WSW LANCASTER        34.65N 118.38W
10/15/2015                   LOS ANGELES        CA   LAW ENFORCEMENT

            FLASH FLOODING OCCURRING NEAR SAN FRANCISQUITO CANYON RD
            AND ELIZABETH LAKE RD.

&&

HALL
Local storm report, Oct 15, 3:18 PM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
318 PM PDT THU OCT 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     FLASH FLOOD      11 E CASTAIC LAKE       34.64N 118.51W
10/15/2015                   LOS ANGELES        CA   LAW ENFORCEMENT

            AUTOMOBILE STUCK IN ROCK AND MUDSLIDE.

&&

HALL
Special weather statement, Oct 15, 3:28 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
328 PM PDT THU OCT 15 2015

CAZ053-054-152300-
VENTURA COUNTY MOUNTAINS CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
328 PM PDT THU OCT 15 2015

...SPECIAL WEATHER STATEMENT...

AT 328 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES EAST OF LOCKWOOD VALLEY...OR 20 MILES NORTH OF FILLMORE...
MOVING NORTHWEST AT 10 MPH.

HALF TO THREE QUARTER INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL
BE POSSIBLE WITH THIS STORM. IN ADDITION...THIS STORM IS LIKELY
PRODUCING HEAVY DOWNPOURS AND MAY CAUSE LOCALIZED FLOODING OF AREA
ROADS AND LOW-LYING AREAS.

LOCATIONS IMPACTED INCLUDE...EASTERN LOCKWOOD VALLEY...FRAZIER
MOUNTAIN...AND ALAMO MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3456 11893 3481 11914 3481 11898 3479 11898
      3479 11888 3463 11880
TIME...MOT...LOC 2228Z 144DEG 9KT 3469 11893

SMITH
Local storm report, Oct 15, 3:30 PM PDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
330 PM PDT THU OCT 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     FUNNEL CLOUD     1 ENE LANCASTER         34.70N 118.15W
10/15/2015                   LOS ANGELES        CA   TRAINED SPOTTER

            FUNNEL CLOUD SIGHTED NEAR LAKE HUGHES.

0323 PM     FUNNEL CLOUD     1 ENE LANCASTER         34.70N 118.15W
10/15/2015                   LOS ANGELES        CA   TRAINED SPOTTER

            FUNNEL CLOUD SIGHTED NEAR LAKE HUGHES.

&&

HALL
Local storm report, Oct 15, 3:36 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
336 PM PDT THU OCT 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     FLASH FLOOD      11 E CASTAIC LAKE       34.64N 118.50W
10/15/2015                   LOS ANGELES        CA   FIRE DEPT/RESCUE

            SWIFT WATER RESCUE IN PLACE FOR FOUR SEPARATE PARTIES ON
            LAKE HUGHES RD

&&

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 5:53 PM PDTSpecial Weather StatementLOXSanta Barbara22 min
Oct 14, 6:08 PM PDTSpecial Marine WarningLOX37 min
Oct 14, 7:18 PM PDTSpecial Weather StatementLOXSan Luis Obispo57 min
Oct 14, 8:59 PM PDTSpecial Weather StatementLOXLos Angeles31 min
Oct 14, 10:24 PM PDTSpecial Weather StatementLOXLos Angeles36 min
Oct 14, 11:22 PM PDTSpecial Weather StatementLOX23 min
Oct 14, 11:31 PM PDTSevere Thunderstorm WarningLOXLos Angeles59 min
Oct 15, 12:44 PM PDTSpecial Weather StatementLOXSanta Barbara61 min
Oct 15, 1:17 PM PDTSpecial Weather StatementLOXVentura58 min
Oct 15, 1:30 PM PDTFlash Flood WarningLOXSan Luis Obispo, Santa Barbara3 hr
Oct 15, 2:05 PM PDTFlash Flood WarningLOXVentura3 hr
Oct 15, 2:26 PM PDTFlash Flood WarningLOXLos Angeles3 hr
Oct 15, 2:48 PM PDTSevere Thunderstorm WarningLOXLos Angeles72 min
Oct 15, 3:28 PM PDTSpecial Weather StatementLOXVentura32 min
Oct 15, 4:00 PM PDTSpecial Weather StatementLOXVentura60 min
Oct 15, 4:01 PM PDTSevere Thunderstorm WarningLOXLos Angeles89 min

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.